Minnesota, 2001

Damaging Wind in Minnesota, June 11, 2001

June 11, 2001 · NWS DLH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 9:10 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 9:10 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON JUN 11 2001

UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 394.

850MB WARM AIR ADVECTION ALONG WITH SHORTWAVE AND UPPER LEVEL
DIVERGENCE KICKING OFF STORMS THIS MORNING. THESE FEATURES
TRANSLATE EAST OVER CWA THIS AFTERNOON...MODEL CAPE SUGGESTS
SOUTHERN HALF OF CWA TO HAVE BEST CHANCE AT SEVERE. DEWPOINTS IN THE
MID TO UPPER 60S MOST AREAS AT 15Z. CURRENT ZONES HAD A GOOD
HANDLE ON SITUATION...WITH SEVERE THREAT MENTIONED WITH 415 AM
ISSUANCE.

TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S THIS MORNING...
SO UPDATED TO UP A CATEGORY.

.DLH...NONE.

MELDE

In the hours before

Special weather statement, Jun 11, 8:00 AM CST, 5 hours 40 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
900 AM CDT MON JUN 11 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
LOW PRESSURE IN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL
MOISTURE TO PRODUCE STRONG THUNDERSTORMS TODAY AND THIS EVENING.
THERE WERE ALREADY SEVERE STORMS MOVING ACROSS SOUTHEAST NORTH
DAKOTA THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE REGION TODAY...BUT THE SOUTHERN HALF...ROUGHLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE WILL BE UNDER THE
GREATEST RISK. THE MODERATE RISK OF SEVERE STORMS DOES INCLUDE FAR
SOUTHERN CROW WING COUNTY. SOME SEVERE STORMS ARE POSSIBLE OVER
CROW WING AND CASS THIS MORNING...BUT THE BEST CHANCE FOR SEVERE
WEATHER WILL BE THIS AFTERNOON INTO THIS EVENING.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION IS POSSIBLE YET THIS MORNING FOR CASS AND
CROW WING COUNTIES. SPOTTER ACTIVATION FOR THE REST OF NORTHEAST
MINNESOTA MAY BE NEEDED BY MID AFTERNOON...AND FOR NORTHWEST
WISCONSIN LATEKR THIS AFTERNOON OR EVENING.

MELDE
Special weather statement, Jun 11, 11:36 AM CST, 2 hours 4 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT MON JUN 11 2001

...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO
THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT...
WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA
WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE
THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN
MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA
AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER
WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.

MELDE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Aitkin

When
June 11, 1:40 PM CST
Where
Aitkin County, Aitkin
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
46.533, -93.700

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255534.